If you are allergic to penicillin then they should be cautious giving you cephalexin. There have been documented cases of cross allergies. If you take the cephalexin be on the alert for any signs of allergic reaction (rash, face, tongue swelling/ throat swelling etc) if these occur call 911. It would be best to find a different antibiotic for you rather than risk a possible cross allergy.
I too am diabetic and have a non-anaphylatic allergy to penicillin as well, and have been on cephalexin as well as ceftriaxon (which is an injectable cephalosporin) for diabetic ulcers and osteomyelitis and have tolerated it quite well (aside from the anti-biotic associated tummy troubles).
Bur as the answer above said, go right to the hospital if you think you have an allergic reaction especially if your breathing is affected.
Hope you fell better soon,
- Cephalexin Information for Consumers
- Cephalexin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Cephalexin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Does anyone know what can be used if cephalexin clears up an infection but it always reoccurs? I am?
Posted 9 Oct 2011 • 1 answer
Posted 16 Aug 2012 • 3 answers
Posted 22 Jul 2013 • 1 answer
Posted 14 Feb 2014 • 2 answers
Posted 26 Nov 2014 • 1 answer